MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The issue happens regardless of the position of the tube on the rack and occurs intermittently with some labels or a series of labels.The issue has been happening intermittently after the installation of a new software version in (b)(6) 2020 and not all samples are showing the problem.The manual barcode reader reads the sample ids correctly.Siemens is investigating the issue.
 
Event or Problem Description
The customer reported that an extra character is occasionally added to the end of the patient sample ids when the sample barcode is read by the autosampler barcode reader on the customer's advia 2120i hematology system with dual aspirate autosampler.The extra character added is random and can change for the same sample id across multiple aspirations.There are no reports of patient intervention or adverse health consequences due to this issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2020-00387 on 18-sep-2020.Corrected data (14-oct-2020): the date of event in section b4 has been changed to 16-jan-2020.The date received by manufacturer in g3 has been changed to 22-apr-2020.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2020-00387 on 18-sep-2020.Siemens filed the first supplemental mdr 2432235-2020-00387_s1 on 16-oct-2020.Additional information (19-nov-2020): the advia 2120/2120i software can handle up to fourteen characters on the barcode.The advia 2120/2120i software can read barcode encoded selectivity based on special characters encoded into the first position of the sample id (sid) barcode.For example, a (-) sign encoded in the first position of the barcode means to run a complete blood count (cbc) and an (=) sign means to run a cbc/reticulocyte test.In versions of software prior to 6.10 and 6.11 the system would automatically detect barcode selectivity and run the corresponding test encoded.In software versions 6.10/6.11, a feature was introduced where the barcode selectivity can be disabled by the operator.Once disabled it is expected that the software will not determine selectivity from the barcode.An issue with the software has been discovered where the barcode is misinterpreted when barcode encoding is disabled.This causes the first encoded character to be removed and the remaining 13 digits to be shifted to the left, and a random character/digit is added to the 14th position.The customer is operational with a manual workaround of collecting all the results via the export file and removing the last digit of the sid barcode.The cause of the event is a software error.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2020-00387 on 18-sep-2020.Siemens filed the first supplemental mdr 2432235-2020-00387_s1 on 16-oct-2020.Siemens filed the second supplemental mdr 2432235-2020-00387_s2 on 24-nov-2020.Additional information (25-feb-2021): an urgent medical device correction (umdc) hsw21-01.A.Us ("potential sample identification (sid) mismatch with 14-character barcodes") was sent to us customers and an urgent field safety notice (ufsn) hsw21-01.A.Ous ("potential sample identification (sid) mismatch with 14-character barcodes") was sent to outside the us (ous) customers in march 2021.The umdc and ufsn explain that advia 2120/2120i hematology system software versions 6.10 and 6.11 may misread patient sample 14-character sample identification (sid) barcodes which contain a non-alphanumeric character.The correction only applies to advia 2120/2120i hematology systems running software version 6.10 or 6.11 and customers that have disabled the barcode encode selectivity feature.Siemens recommends that customers using 14-character barcodes ensure that the barcode encoding selectivity feature is enabled.To date, there are no allegations of injury due to this behavior.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591
MDR Report Key10557073
Report Number2432235-2020-00387
Device Sequence Number3145639
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer04/22/2020
11/19/2020
02/25/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/16/2020
11/25/2020
03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-03/10/2021-001-C
Patient Sequence Number1